Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 181, NWS Morristown, TN

July 10, 2004Jefferson County, Sevier County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 10, 2004, 8:03 PM EDT for Jefferson County, Sevier County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2004, 8:03 PM EDT (00:03 UTC)
Expired
Jul 10, 2004, 8:30 PM EDT
In force
27 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Jefferson County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 29 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2004-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1037 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2004-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1037 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1524 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:23 PM EDT, 4 hours 40 minutes earlier.

Area forecast discussion, Jul 10, 3:23 PM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
323 PM EDT SAT JUL 10 2004

.SHORT TERM...(TONIGHT THROUGH SUNDAY)...SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPED EARLY THIS AFTERNOON ACROSS THE SOUTHERN
PLATEAU AND SOUTHERN TENNESSEE VALLEY EVEN WITH UPPER LEVEL RIDGE
JUST TO THE SOUTH OF THE FORECAST AREA. A WEAK VORTICITY MAXIMUM
OVER MIDDLE TN AND DEEPER MOISTURE TO THE WEST MAY HAVE CAUSED THE
EARLY DEVELOPMENT ACROSS MIDDLE AND SE TN. THE THUNDERSTORMS HAVE
BEEN SLOWLY SPREADING EAST PRODUCING SOME HEAVY RAINFALL IN ISOLATED
AREAS.

THE ETA AND GFS BEGIN TO RETROGRADE THE UPPER LEVEL RIDGE WEST
TONIGHT AND SUNDAY. AT THE SAME TIME THE FLOW AROUND THE RIDGE WILL
BRING SHORTWAVES SOUTHEAST AND BRUSH THE NORTHERN SECTION OF THE
FORECAST AREA. WILL HAVE HIGHER THAN GUIDANCE CHANCES OF RAIN THIS
EVENING AS ACTIVITY ACROSS MIDDLE TN MOVES SLOWLY EAST BEFORE
DISSIPATING AFTER SUNSET AND WILL DROP RAIN CHANCES LATE THIS
EVENING WITH PATCHY FOG IN AREAS THAT HAD RAIN. WENT ABOUT 10 TO 15
PERCENT BELOW GUIDANCE FOR RAIN CHANCES SUNDAY. A LITTLE MORE CLOUD
COVER NORTH COULD EFFECT HIGHS ACROSS SOUTHWEST VIRGINIA SO KEPT
MAXES IN THE LOWER TO MID 80S.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)...MODELS IN GOOD
AGREEMENT ON UNSEASONABLY STRONG TROUGH SETTING UP IN THE EAST IN
THE SECOND HALF OF THE UPCOMING WEEK.  FRONTAL PASSAGE APPEARS TO BE
WEDNESDAY MORNING FOR OUR CWA.  TEMPERATURES WILL BE WARM UNTIL
WED...ESPECIALLY TUESDAY...THEN SEVERAL DEGREES BELOW NORMAL THU
THROUGH SAT.  RAIN CHANCES ARE BEST SUNDAY NIGHT THROUGH MONDAY
NIGHT...AND THEN AGAIN WITH THE FRONTAL PASSAGE ON WEDNESDAY.  WE
SHOULD BE RAIN FREE THU THROUGH SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  72  90  72  90 /  20  30  30  40
KNOXVILLE MCGHEE TYSON AIRPORT, TN  70  89  71  87 /  20  40  30  40
OAK RIDGE, TN  70  88  71  88 /  20  40  30  40
TRI CITIES AIRPORT, TN  68  86  69  84 /  30  40  40  50

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

TD/SP
Hazardous weather outlook, Jul 10, 5:45 AM EDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
545 AM EDT SAT JUL 10 2004

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-111000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
545 AM EDT (445 AM CDT) SAT JUL 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.